share email twitter ⋅ join discord whatsapp(2ck)
free120  nbme24  nbme23  nbme22  nbme21  nbme20  nbme19  nbme18  nbme17  nbme16  nbme15  nbme13 

NBME 21 Answers

nbme21/Block 1/Question#49 (37.1 difficulty score)
An 80-year-old woman comes to the emergency ...
Hydrochlorothiazide🔍
tags:

Login to comment/vote.


 +27 
submitted by hungrybox(968),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

erdHhcodhzraiiolyto si a ehitzdai rieciudt t&g=; ahetidzi ictueidsr era aaceisdtso hwit haiymo.apkel

htaW heotr udiercits ear adiosctase wtih l?apayieohkm oopL tsi.dceuri

Wh?y

hoiiInbtin fo a+N sitobenoarrp csrcou in htob ploo eitsdiurc ibhi(nti KCCN otrsncrprtoe)a nda ditihaze eitsidruc iii(tnbh NCal rroctrrastoe).np lAl fo shti eedncisra aN+ srianeces Aotnedrosel ciat.vyti

venletRa ot ihts ,mrbelop tesnloAedor urpeaeugslt onpsieexsr fo het +/+KNa PTA raroeipttn bao(brsre a+N ntoi yb,od plxee K+ iton ul.nem) ihTs etuslsr ni maaheypliok in eth .ybod

gnHa no, erths'e emro ihgh iedly ni!fo

eAonedstolr seod neo eorth ramnptoti htngi - inoatavcit of a +H lneahnc ttha xsepel H+ tnio teh une.ml

S,o evgin ahtt ihst ieanptt hsa pia,loyaekmh uyo onwk treeh si ulrauigtpone of seeo.ldtrAon oD uoy nihkt her Hp lduow eb hihg, or ol?w l,ayxtcE it duolw eb hhgi usbecae ci.n roseAltnedo t=;&g i.nc H+ exldeple onti eht luemn ;gt=& tobaemcil saioak.sl

woN yuo tnsaurdend yhw obth olop tcsriideu adn ithdaezi seirtudic can cusae hw'ast ldalec leypcmkaioh" tmaelbioc s.laolsia"k

hungrybox  jesus this answer was probably too long i'm sorry +7  
meningitis  I disagree. It's the complete thought process needed for many Thiazide/Loop question that can be thrown. Thanks. +12  
amirmullick3  This is what NBME should be providing with each question's correct answer! Thanks hungrybox! +  
amirmullick3  @hungrybox did you mean "All of this DECREASED Na increases aldosterone activity."? +1  
pg32  Anyone care to explain why she feels she has, "lost [her] pep"? Is that due to the hypokalemia? Or hypercalcemia caused by the thiazides? +  
cmun777  @madojo @pg32 I assumed between her hypokalemia (which can cause weakness/fatigue) and possible contraction alkalosis those were the most likely causes for the "lost her pep" comment. I think if they wanted to indicate hypercalcemia to differentiate if loop diuretics were also in the answer choices they would certainly give more context for hypercalcemia sx +  



 +8 
submitted by usmlewarrior(8),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

If htob CTZH dan oplo cstiruied erew vdipdore as an narwes icho,ec tfehurr ceul ahtt chzt luwod eb eth wersna ecoihc is teh saretipennot fo hte pnttaei ien"glfe "ufnn.y This seustggs plcearhcimyea hctprycsaii( t)oevrones hwihc is a sdie efcfte neiuuq ot ZH.TC

adong  there wasn't any loop diuretics... +  
the_enigma28  Good explanation!! +  



 +3 
submitted by neonem(550),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

ziehaiTd teicdrsiu ear teh cslas iwht hte lrstage kris of ipola.ehykam




 +0 
submitted by the_enigma28(30),

Can anyone explain what does "lost her pep" means?

drdoom  `pep` actually comes from `pepper`; to `pepper` something (including a food dish!) is to make it more vigorous, to give it more kick, to vitalize it. so, to “lose one’s pep” is to lose one’s vitality, feel fatigued, feel lackluster, etc. https://www.etymonline.com/word/pep +1